Edge Influence Coefficients for Toroidal Shells of Positive Gaussian Curvature

[+] Author and Article Information
G. D. Galletly

Mechanical and Electrical Engineering Department, Shell Development Company, Emeryville, Calif.

J. Eng. Ind 82(1), 60-68 (Feb 01, 1960) (9 pages) doi:10.1115/1.3663002 History: Received August 25, 1958; Online December 09, 2011


Tables are given for the edge deformations of constant-thickness toroidal shells subject to uniform pressure and edge bending loads. Over one hundred different shell geometries were investigated and the results are presented in dimensionless form. Possession of these coefficients, which were obtained on a digital computer, means that a rapid and accurate formulation of the compatibility equations at toroidal shell junctions is now possible.

Copyright © 1960 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In